MAUDE Adverse Event Report: AESCULAP AG ELAN 4 ELECTRO DISPOSABLE TUBE SET; MOTOR, DRILL, ELECTRIC

AESCULAP AG ELAN 4 ELECTRO DISPOSABLE TUBE SET; MOTOR, DRILL, ELECTRIC
Model Number GA395SU
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should additional relevant information become available as a result of the investigation, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that an elan 4 electro disposable tube set (part # ga395su) was to be used during an unknown procedure performed on (b)(6) 2020.According to the complainant, the inlet and outlet for the rinsing hose adapter appeared to be incorrectly assembled.Reportedly, the system pumped air into the flush solution bottle.The device issue was observed prior to the start of the procedure.The complaint device was returned to the manufacturer for evaluation.No patient involvement.Although requested, additional information has not been received.Should further relevant details become available, a supplemental medwatch report will be submitted.The malfunction was filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the tube sets have been analysed visually.To check the tube sets and the condition of assembly, all packages have been opened.The complained failure pattern by the customer could be confirmed.13 tubes out of the 43 were assembled incorrectly.The hose connections was interchanged and assembled the wrong way onto the so called pump segment fixing holder.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that two similar complaints have been filed against products from this batch number.Conclusion and measures / preventive measures: based upon the investigation results, the root cause of the reported issue can be traced back to a manufacturing-related failure.Specifically, it is assumed that the tube sets are partially assembled incorrectly.Based upon the investigations results a psc was initiated - any actions regarding capa will be adressed with this additional inspection.

Brand Name
ELAN 4 ELECTRO DISPOSABLE TUBE SET
Common Device Name
MOTOR, DRILL, ELECTRIC
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11109456
Report Number9610612-2020-00964
Device Sequence Number11665004
Product Code HBC
UDI-Device Identifier04046963894559
UDI-Public4046963894559
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K152960
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberGA395SU
Device Catalogue NumberGA395SU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1